Alert archive / North Carolina / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 141, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 28, 2021, 2:35 PM EDT for Camden County, Pasquotank County, Perquimans County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 2:35 PM EDT (18:35 UTC)
- Expired
- Jul 28, 2021, 3:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, NC, Pasquotank County, NC, Perquimans County, NC
The radar
The Norfolk radar (KAKQ), 107 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 2:19 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
246
WUUS51 KAKQ 281835
SVRAKQ
NCC029-139-143-281915-
/O.NEW.KAKQ.SV.W.0141.210728T1835Z-210728T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
235 PM EDT Wed Jul 28 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Central Camden County in northeastern North Carolina...
Pasquotank County in northeastern North Carolina...
East central Perquimans County in northeastern North Carolina...
* Until 315 PM EDT.
* At 235 PM EDT, a severe thunderstorm was located near Nixonton, or
near Elizabeth City State University, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* This severe thunderstorm will be near,
Weeksville around 245 PM EDT.
Elizabeth City, Camden, Elizabeth City State University and
Whitehall Shores around 315 PM EDT.
Other locations impacted by this severe thunderstorm include Bob
White Fork, Belcross, Burnt Mills, Rabbit Corner, Symonds Creek,
Listers Corner, Woodville, Okisko, Pasquotank and Riddle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3623 7642 3643 7630 3632 7601 3612 7617
3611 7619
TIME...MOT...LOC 1835Z 214DEG 2KT 3624 7625
HAIL...1.00IN
WIND...60MPH
$$
ALBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:17 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 28, 2:17 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 217 PM EDT Wed Jul 28 2021 .SYNOPSIS... A trough of low pressure lingers across the area today. A cold front crosses the region Friday. High pressure builds in for the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 215 PM EDT Wednesday... Storms have been increasing in coverage this afternoon over SE VA and the VA portion of the Eastern Shore with some storms becoming severe. Expect storms to continue to propagate SW through the afternoon with a continued severe threat expected. SPC has upgraded portions of the FA to a slight risk of severe weather. ...Previous Discussion... Temps as of 1030 ranged from the lower to upper 80s under mostly sunny skies. A Cu field has already formed in southern VA near the VA/NC border given locally higher dewpoints in the upper 70s to around 80F. Given the high dewpoints in the SE, CAPE will be high today with MLCAPE of 3000+ J/kg and SBCAPE of 4000-4500 J/kg this afternoon according to mesoanalysis. Shear will be adequate for organized convection as well with 35-40 kt expected. A combination of W/WNW flow aloft and the sea breeze fronts this afternoon will likely allow for scattered convection later today. Models show scattered convection developing on sea breeze fronts by 18Z in SE VA/NE NC and the Eastern Shore, with convection gradually expanding in coverage. There also appears to be a shortwave late this afternoon/early this evening which may serve as a focal point for additional late day/evening convection in the NW portions of the CWA. Have increased PoPs to account for this. SPC has the eastern 2/3rds of the CWA in a MRGL severe risk with the primary threat being isolated damaging winds and locally heavy rainfall. Highs 90-95, except mid- upper 80s at the beaches. Heat Index values 95-100F. Any lingering convection is expected to gradually dissipate tonight. Fair to partly cloudy/humid tonight. Lows in the upper 60s- mid 70s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 245 AM EDT Wednesday... Partly to mostly sunny Thurs ahead of an approaching cold front. Models continue to show scattered convection developing late afternoon/evening across the northern third of the fa, spreading into srn VA Thurs night along the actual front. Once again, SPC has the northern tier zones in a MRGNL svr risk for typical summer- time wind gusts in locally hvy downpours. Highs Thurs in the upper 80s-lower 90s except mid 80s at the beaches. Lows Thurs night in the upper 60s-mid 70s. The front pushes south Fri. Enough instability progged for additional convection to develop across the southern half of the fa. Will carry low chc PoPs attm. Highs Fri upper 80s-lower 90s. Cooler Fri night. Lows into the 60s except lower 70s far SE. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 245 AM EDT Wednesday... Weak high pressure settles in from the north Sat. Mainly dry and cooler with highs in the mid 80s. The models a rather strong s/w across the eastern Great Lakes into New England later Sun into Mon. This should drive another cold front through the area early next week. Will carry low chc PoPs during this period. Highs in the 80s. Models are in decent agreement Tue that the upper ridge amplifies into western Canada with a trough diving south nearly to the Gulf of Mexico. The flow aloft shifts to the SW and increasing moisture is expected Mon night into Tue as a sfc trough develops across the SE CONUS. Will have PoPs above climo Tue with highs in the lower 80s. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 215 PM EDT Wednesday... Primarily VRF conditions to start the 18z taf period outside of convection. Thunderstorms over SE VA and the southern portion of the Eastern Shore will increase in coverage this afternoon with flight restrictions possible at PHF/ORF/ECG. Expect storms to gradually taper off late this afternoon/early this evening for SE terminals. However, a secondary round of storms will be possible early this evening in the northern piedmont. MVFR/IFR CIGs will be possible overnight tonight over all terminals, especially the Eastern Shore. Patchy fog will also be possible overnight over the Eastern Shore. Conditions improve by Thurs morning. Outlook... Sct convection Thurs afternoon/evening as a front approaches from the north, shifting south Fri. Additional convection possible by late in the weekend. && .MARINE... As of 350 AM EDT Wednesday... Winds are expected to remain sub-SCA for the next week outside of convection. Otherwise, isolated to sctd storms will be possible each aftn/evening this week. Early this morning, winds were SW 5-10 kt over the waters, with waves 1-2 ft and seas around 2 ft. Another diurnal wind shift is expected today, as winds shift from WSW this morning to E/SE onshore flow this aftn. S/SSE winds 5-10 kt expected tonight, then S winds increasing to 10-15 kt Thu aftn. Winds become SW 10-15 kt Thu evening into early Thu night, as a cold front approaches from the WNW. From very late Thu night into early Fri aftn, winds become W 5-10 kt, eventually becoming NW 5-10 kt, before turning to the N or NE Fri aftn. The strongest CAA surge behind the cold front is expected to lag until late Fri night into Sat morning with N or NE winds 10-15 kt. Seas of 2-3 ft and waves of 1-2 ft continue through late week. By late Thu night, seas of 3-4 ft and waves of around 2 ft will be briefly possible. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MPR NEAR TERM...RMM SHORT TERM...MPR LONG TERM...LKB/MPR AVIATION...RMM MARINE...RMM/TMG
Hazardous weather outlook, Jul 28, 3:00 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 300 AM EDT Wed Jul 28 2021 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-290700- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 300 AM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and Tonight. Scattered thunderstorms are possible this afternoon and evening. The main threats will be gusty winds, frequent lightning and locally heavy downpours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 28, 1:57 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
157 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM MARINE TSTM WIND 2 ESE YORKTOWN 37.23N 76.48W
07/28/2021 M38 MPH ANZ636 VA BUOY
BUOY STATION YKTV2 YORKTOWN USCG TRAINING
CENTER.
&&
JOSpecial weather statement, Jul 28, 1:57 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
157 PM EDT Wed Jul 28 2021
VAZ089-092-093-281845-
Isle of Wight-Surry-Southampton-
157 PM EDT Wed Jul 28 2021
...A STRONG THUNDERSTORM WILL AFFECT ISLE OF WIGHT...NORTHEASTERN
SOUTHAMPTON AND SOUTHEASTERN SURRY COUNTIES...
At 156 PM EDT, a strong thunderstorm was located near Isle Of Wight,
or 8 miles west of Smithfield, moving southwest at 10 mph.
Wind gusts in excess of 40 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Smithfield, Windsor, Isle Of Wight, Ivor, Zuni, Vicksville, Rushmere,
Pons, Berlin, Bethel Church, Delk Crossroads, Indika, Lawson, Central
Hill, Whitley, Comet, Moonlight, Raynor and Runnymede.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3680 7705 3708 7683 3709 7662 3684 7663
3676 7673
TIME...MOT...LOC 1756Z 025DEG 10KT 3698 7677
PocheLocal storm report, Jul 28, 1:59 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
159 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM MARINE TSTM WIND 4 S RALEIGH TERRACE 36.95N 76.38W
07/28/2021 E46 MPH ANZ638 VA BUOY
MIDDLE GROUND LIGHT.
&&
JOLocal storm report, Jul 28, 2:17 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
217 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM TSTM WND DMG BEACONSDALE 37.07N 76.47W
07/28/2021 CITY OF NEWPORT NEWVA 911 CALL CENTER
TREES DOWN WINSTON RD AND FERGUSON RD.
&&
JOLocal storm report, Jul 28, 2:22 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
222 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG 2 ESE CHUCKATUCK 36.85N 76.55W
07/28/2021 CITY OF SUFFOLK VA 911 CALL CENTER
TREES DOWN ALONG KINGS HIGHWAY. LOTS OF
DEBRIS IN THE ROAD FROM HIGH WIND.
&&
JOSpecial weather statement, Jul 28, 2:31 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
231 PM EDT Wed Jul 28 2021
NCZ015>017-032-281930-
Pasquotank-Camden-Perquimans-Western Currituck-
231 PM EDT Wed Jul 28 2021
...AN AREA OF THUNDERSTORMS WILL AFFECT CENTRAL CAMDEN... PASQUOTANK
AND SOUTHEASTERN PERQUIMANS COUNTIES...
At 230 PM EDT, thunderstorms were developing along a sea breeze and
were clustered near Nixonton, or near Elizabeth City State
University. the storms were moving very little.
Wind gusts in excess of 30 mph...pea size hail and rainfall amounts
of 1 to 2 inches are possible with these storms.
Locations impacted include...
Elizabeth City, Camden, Elizabeth City State University, South Mills,
Weeksville, Indiantown, Morgans Corner, Nixonton, Whitehall Shores,
Shiloh, Pasquotank, Bob White Fork, Horseshoe, Pierceville, Glen
Cove, Gregory, Jacocks, Spences Corner, Lambs Corner and Harvey
Point.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern North Carolina.
LAT...LON 3647 7642 3643 7607 3615 7602 3615 7606
3614 7607 3613 7610 3614 7610 3613 7613
3613 7616 3612 7618 3610 7626 3611 7627
3610 7629 3609 7632
TIME...MOT...LOC 1830Z 214DEG 2KT 3624 7625
ALBThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:31 PM EDT | Special Weather Statement | AKQ | Camden, Pasquotank | 59 min |
| Jul 28, 3:21 PM EDT | Areal Flood Advisory | AKQ | Camden, Pasquotank, Perquimans | 114 min |
| Jul 28, 3:42 PM EDT | Severe Thunderstorm Warning | AKQ | Chowan, Perquimans | 18 min |
| Jul 28, 4:16 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 29 min |
| Jul 28, 4:31 PM EDT | Special Weather Statement | AKQ | Bertie | 44 min |
| Jul 28, 4:32 PM EDT | Special Weather Statement | AKQ | Bertie | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.